Firstly thank you for all the discussion, I'm a long time follower, first time poster.
I've never had the energy or clarity to post here, due to my symptoms, although I always intended too, and now I would really like some advice.
I have recently been diagnosed with uncompensated, (probably viral) labyrinthitis. I've been dealing with that for 9+ years, it just came on suddenly and plateaued and I learned to deal with it (off balance, SSD, tinnitus). Also just diagnosed with migraines (the headache part isn't intense for me, just the constant sound sensitivity, brain fog, visual disturbances, anxiety, general disequilibrium/dizziness has kept me out of work for the last 12 months).
My neurologist put me on Betahistine 16mg 3x daily for 3 months until he ruled out Meniere's disease and other issues (MRI, Lumbar Puncture, bloods all good - labyrinthine enhancement on MRI. Also vestibular and audiologist testing). Started VRT for the labyrinthitis. Then he told me to stop the Betshistine and start on Effexor XR (37.5mg).
Both bad ideas in hindsight.
I had a bad reaction to the Effexor after one dose, had my first full-scale panic attack 2 days later and ended up with a mild psychosis (or hypomanic - they never decided which), which is now being treated with Olanzapine 5mg daily. Seems to be helping a little, but I still have the ongoing issues keeping me in a constant anxiety.
A couple of days after stopping, I curiously added the Betshistine back in, as I was concerned that a sudden discontinuation could have contributed to these issues. Felt a little better almost immediately. I want to stop taking it. Since taking this in January, I am getting some Eustachian tube popping and crackling that the hospital doctor said could be caused by taking Betshistine, plus the neuro said to stop taking it, I'm trying to wean off it. Even though there isn't much evidence that says that it even does anything. I really notice it when I don't take it. I am in a perpetual heightened state of anxiety (especially in the mornings once it's worn off) and I guess the best way to describe it is, everytime my eyes move and focus on something else, my body goes into a little shock while it adjusts to the new stimuli. This is especially frustrating while walking or doing anything really.
I should add that I don't really get vertigo (spinning) unless I am stressed, even then it is quite tame compared to some of your stories here.
I am now on half that dose 8mg x3.
Is anyone aware of these kinds of effects with Betshistine? Is it something about the receptors that it works on, have they done some sort of damage/dependence over almost 4 months of use??
Also, it would be great if anyone could shed some light on my overall condition. I noticed significant reduction in all my symptoms after starting on Olanzapine 2.5mg, but not as much after the increase (been on it 10 days now). I'm also not convinced this is the drug for me, even though it is helping. They were going to order more scans (EEG, new MRI, even see a neuro-psych) but never happened. I see the psych again next week. I don't want to be on this drug long term.
Thanks in advance!
PS. Feel free to move if this is in the wrong section